Got some stomach pains this week. ER said nothing serious was wrong so they put me on Ondansetron & Prilosec for the nausea. Then got put on Prozac for the anxiety. But today and yesterday, I’ve gotten really bad nausea and loss of apetite and some dizziness. It’s even hard to type all this out. I’m able to eat but not a lot. I’m afraid I might pass out or something. Could my medication be the reason?
Hi, jarisgap! Yes, what you desribe are common side effects of starting an antidepressant/anxiolytic. They generally resolve within just a few days to a week or two, but they get better every day. You may find more information on the product insert that was included with your prescription. From the Drugs.com literature:
"Some side effects of Prozac may occur that usually do not need medical attention. These side effects go away during treatment as your body adjusts to the medicine. Also, your health care professional may be able to tell you about ways to prevent or reduce some of these side effects. Check with your health care professional if any of the following side effects continue or are bothersome or if you have any questions about them:
Very common (10% or more): Headache (up to 21%), somnolence (up to 17%), tremor (up to 13%), dizziness (up to 11%)
Very common (10% or more): Nausea (up to 29%), diarrhea (up to 18%), dry mouth (up to 12%)
Best regards and feel better soon! Wildcat
jarisgap; Yes as Wildcat said it is very common on these type of antidepressants to have several different symptoms in your case it is the Prozac, sometimes you may also get some increase in anxiety or depression anywhere from a few days to 2 weeks but each day normally gets better until it gets in your system. One thing that does help many is on the Prozac take it about the same time of day each day be it the morning or close to bedtime. And it is okay to take it with a piece of bread or something and it should help nausea. Right now you're in the hardest part and that is when we start the medication. then at most after the 2 weeks, you should feel much better. Good luck this should take care of it just have to fight through the hard part. Chuck1957
Prozac is notorious for causing anxiety when you first start taking it. It takes approximately 4 weeks to level off in your system. The reason it does this is that it is the most potent in its class at raising serotonin levels. When serotonin levels rise quickly your body is not used to it so anxiety and nausea can result. However, as the drug starts to level off you will usually feel a relief from the anxiety and symptoms of depression if you have those as well. If the symptoms are intolerable, get to your family physician as you may need to stop the Prozac and be placed on a different med with a lesser chance of side effects. I hope this helps. If you have further questions, please ask. I hope you feel better!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Stomach Pain - I take prilosec every morning and have noticed increased nausea, dizziness, shortness
Posted 14 Feb 2016 • 1 answer
Posted 9 Aug 2016 • 1 answer
Posted 18 May 2017 • 1 answer
Posted 26 Jul 2017 • 2 answers
Posted 18 Aug 2017 • 2 answers